Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

Hour 46 of no Vicodan...

...and I don't know if I can make it.  I threw out all the pills from of my current prescription, but I still have one refill left. The garbage truck has already come or I hate to admit this, but I fear I would have dug through the garbage.  I have been taking 4-8 Vicodan a day for a year now for chronic back pain and I want to stop. I still have pain, so what is the use of taking pills everyday?

I feel horrible right now, with the chills, no appetite, and awful body and bone ache. How long will this last?  

That's all I can type at the moment, as my fingers are achy and I have a splitting headache.

Thank you to anyone who reads this or responds.
13 Responses
1089225 tn?1258226243
Hi. Dont go to the garbage can. I was taking norco's for 5 years. The firs 3 days were the worst. Im on day 7 and I feel better than ever. Didn't sleep much but I feel like doing cart wheels. which I could do except I'm waring a skirt and heels. You've made it this far. You'll just have to relive it all over again!
1089225 tn?1258226243
It was the hardest thing for me to do. But I did it, so you can do it. I'm quite a baby when it comes to pain!
Avatar universal
I was taking between 12 and 20 vicoden a day.  The worst will be over in another day or so.  Hang in there.  It doesn't last forever.

You need to think about the reasons you decided to quit in the first place.  Keep those reasons in your head all the time.  Don't let this beat you.  You are stronger than that.

Avatar universal
I am here to say that YOU CAN DO THIS!  

I was taking 8-10 Norco's a day x's 3 years (*for 2 back surgeries) and I QUIT cold turkey 90 days ago...
Trust me.. it wasn't easy.. but with the help of my friends on MEDHELP and a modified Thomas Receipe... I am here to say I AM ALIVE!  

of note:  when you can muster up the energy to get out and get some exercise.. that will help too... exercise helps to kick in your natural endorphins... PLUS it will help take your MIND off of things.. (i.e. IT)

Take care and KEEP POSTING as this site was a LIFE SAVER for me....during my WORST DAZE!

Love, Hope and Prayers,
NorcoQueenoftheUniverse

1047946 tn?1332608029
Congrats on wanting sobriety! The hardest part is taking that first step to freedom and realizing you have a problem. Many of us started taking them due to pain. It doesn't really matter why we started taking them as we all end up in the same position. I started my use due to a back injury that led to surgery. We end up thinking we need them for pain all the time and get on that schedule of taking them every 4-6 hours. We tend to forget about the part that says "as needed for pain". The longer we take them the more of a tolerance our body builds towards them. Before we know it we are taking them just to keep from going in to withdrawals and feeling sick. I think you'll be surprised how manageable your pain will be once you are completely off of them and are through withdrawals. It's hard to know how much pain we are actually in when we have masked it for so long. The pain may have stopped months ago without even knowing it. We can't take opiates to control our pain for the rest of our lives as our tolerance will eventually build and we get no pain relief. There are other options for pain such as physical therapy, epidural steroid injections, accupuncture, stretching, exercising, and also many non narcotic prescription pain meds. If one doesn't work for you, don't give up and try something else. Our bodies are so different and what works for one may not work for another.
As for the withdrawals, I have been through them a few times. The one thing that has helped me the most has been exercise. I know it seems near impossible to muster up the energy to do so, but it will help you feel better and speed up the whole process. Throw in some headphones with some of your favorite music and give it a try. Start off by saying you are just going to make it around the block. You will soon find out that while walking or jogging you don't even really notice the withdrawals. The first time I tried walking I was hoping to make it around the block but ended up walking about 3 miles. It kind of puts us in our own little world.
Be sure to check in to the amino acid protocol. You can find that in health pages on the right of the page. These vitamins and supplements will help by restoring some of the nutrients our bodies have been lacking do to being on opiates. They really do help. They seemed to also help me mentally as I was still able to shove pills down my throat! I brain tries so hard to trick us in to thinking we need the opiates so we have to play tricks on it right back!
Also be sure to stay busy. If we sit around and just stare at the wall all we will do is think of the pills. Try and find a hobby that you enjoy. I know puzzles really helped take my mind off of the withdrawals. I never in my life thought I would sit there and do a puzzle but I think I did about 3 or 4, 1000 piece puzzles in a week! Maybe try reading a good book. Just try and find something that will keep your mind occupied with something else.
This will be the fight of your life so treat it as such. Stay mentally focused. You have to tell yourself that it will get better because it will. What's one week of feeling miserable for a lifetime of sobriety? It's such a small price to pay. Just think if it was the other way around? Imagine if only a week or two of use caused over a year worth of withdrawals! So, it could always be worse! Just hang in there and with each passing day it will get better! Days 3 and 4 were always the worse for me. Once day 5 hit I started feeling much better. Best of luck and if you need anything, please let me know!
Brian
590280 tn?1310087366
keep on keeping on!! your life is worth it! ive been clean for over 6 months after a 30 a day addiction to vicodin es! your life will get better off these drugs!  you have to want it and work for it everyday!!! lots of luck to you!
Avatar universal
Wondering if there is any thind I can take for energy. I take vit b6 1000mg max amount a day thanks everyone you guys are great and god bless
Avatar universal
I am now on day 5 and I think things have turned the corner, I was able to eat soup and bread today and went outside and tidied the garden for 10 minutes, the most I have been able to do for days.  Hang in there, keep your fluids up and it really will be a lot better soon.
1069452 tn?1256600037
A couple more days and you are through it hun...Good luck stay strong and God bless ya....
1047946 tn?1332608029
Have you checked in to the amino acid protocol? You can find it in the health pages at on the right hand side of the screen. B-6 is good to take along with L-Tyrosine in the morning on a empty stomach a hour before breakfast. It does help some. There is no miracle cure for energy but it will eventually come back. Exercise is also so important as it will help increase your energy level a bit quicker. Each day will get better and better so hang in there!
Avatar universal
keep it up you can do it.. i'm on day 3 of the same habit.

each day is a bit better and i'm hoping day 5 is much much better.
Avatar universal
Thanks everyone for the words of encouragement.  It has been 49 hours now and it's officially start of day 3 (hour wise), but who's counting? lol.

I managed a 15 minute walk but I have to admit, I still feel like **** and if I can just make through until tomorrow morning, I'm hoping I can do this.  I've been reading many posts and am happy to see how supportive everyone is and how judgement doesn't rear it's ugly head.

I'm babbling now, and I've got to pull it together before my husband gets home from work.  My son is home from school and I've told my family I have the flu.  Luckily, with all the flu talk going around, it's believable.

Thanks again everyone and I know I will be back soon, as I can't go through this alone!
1047946 tn?1332608029
Come on here and babble as much as you can! It helps so much to just vent and let it all out. Read, post, and answer posts. It is what makes this forum go round. Sorry to hear the walk didn't help much. Don't give up on the exercise as it will soon benefit you even if you don't notice it know. I'm usually up late due to lack of sleep cause of my taper so if you need anyone to chat with, let me know. The lack of sleep or sleepless nights drives me nuts! Best of luck and keep going strong!
Brian
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.